Cardiac toxicity following high-dose cyclophosphamide, cisplatin, and BCNU (STAMP-I) for breast cancer.

Published

Journal Article

We retrospectively evaluated 443 breast cancer patients treated with high-dose cyclophosphamide, cisplatin, and BCNU (STAMP-I) with autologous stem cell support to characterize the cardiac toxicity of this regimen. Patients had stage II-III (n = 243) or stage IV (n = 200) breast cancer. We observed an overall 5.1% incidence of cardiac complications, both clinical and subclinical, in the whole group: 4.9% in stage II-III and 5.5% in stage IV patients. Clinical cardiomyopathy (CMP) was observed in 1.6% of stage II-III patients (1 case of fatal grade 5 toxicity and 3 cases of grade 3 CMP) and in 3.5% of patients with stage IV disease (1 case of grade 4 and 6 cases of grade 3). The incidence of cardiac toxicity did not differ significantly between the groups. Prior radiation therapy to the mediastinum or left chest wall (P = .001) and advanced age (P = .01) were independent predictors of an increased risk of the appearance of this complication. No pharmacodynamic correlation was observed between any of the 3 drugs and cardiac toxicity.

Full Text

Duke Authors

Cited Authors

  • Nieto, Y; Cagnoni, PJ; Bearman, SI; Shpall, EJ; Matthes, S; Jones, RB

Published Date

  • 2000

Published In

Volume / Issue

  • 6 / 2A

Start / End Page

  • 198 - 203

PubMed ID

  • 10816028

Pubmed Central ID

  • 10816028

International Standard Serial Number (ISSN)

  • 1083-8791

Language

  • eng

Conference Location

  • United States